MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sp fenestrated bipolar forceps (fbf) instrument for failure analysis evaluation.The sp fbf instrument passed both continuity and energy delivery tests.It was placed and tested on an in-house system, where it also passed both the recognition and engagement tested.The sp fbf instrument demonstrated intuitive movement with a full range of motion in all directions, and the grips opened and closed properly.The sp fbf instrument was retested and again passed all in-house tests on both attempts, confirming full functionality with no physical damage observed.The housing was removed for further inspection, revealing no damage or product issues.
 
Event or Problem Description
It was reported that during a da vinci-assisted ovarian cystectomy procedure, the sp fenestrated bipolar forceps (fbf) instrument did not deliver energy when bipolar activation was attempted to achieve hemostasis.Troubleshooting steps included increasing the bipolar energy setting from 3 to 4 and then to 5, as well as replacing the bipolar cable.Despite these efforts, the issue persisted.Upon visual inspection of the instrument, the sp fbf instrument sheath was removed, and there was no breakage or visible damage to the wire; however, the wire appeared to be "stretched." to resolve the issue, the sp fbf instrument was replaced with an unspecified robotic bipolar instrument.The procedure was completed robotically without further complications.The following information is unknown: the source and cause of the bleeding, what surgical task was being performed when the complication occurred, or the estimated blood loss associated with the bleeding.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24945983
Report Number2955842-2026-22278
Device Sequence Number15973632
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)250904(10)K10250904
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10250904 0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale